Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 80, NWS Lubbock, TX

May 7, 2008Hockley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 7, 2008, 11:51 AM CDT for Hockley County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2008, 11:51 AM CDT (16:51 UTC)
Expired
May 7, 2008, 12:15 PM CDT
In force
24 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Hockley County, TX

The radar

The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:32 AM CDT, 19 minutes earlier.

Area forecast discussion, May 7, 11:32 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT WED MAY 7 2008

.UPDATE...
SCATTERED CONVECTION IS DEVELOPING OVER THE WESTERN SOUTH PLAINS
IN PROXIMITY TO THE MID LEVEL COLD CORE. NEAR FULL INSOLATION OVER
THE CENTRAL SOUTH PLAINS THIS MORNING HAS RESULTED IN A WEAKLY
UNSTABLE AIRMASS...WITH LI/S AROUND -4 AND MUCAPES JUST ABOVE 500
J/KG. RADAR AND SURFACE OBS HINT AT A WEAK BOUNDARY EXTENDING
SOUTHEASTWARD FROM NEAR MORTON...TO LEVELLAND...TO SOUTHWEST OF
LUBBOCK. GIVEN THE COLD TEMPS ALOFT AND STEEP LAPSE RATES...WILL
BE WATCHING STORMS FOR THE POTENTIAL OF SOME HAIL. ALSO...AS
MENTIONED IN PREVIOUS DISCUSSION...GIVEN STEEP LOW LEVEL LAPSE
RATES NEAR SAID BOUNDARY...STRONG UPDRAFTS COULD POSE ENOUGH
STRETCHING TO RESULT IN A BRIEF WINDOW OF OPPORTUNITY FOR NON-
SUPERCELL TORNADOES. THAT/S A LOW-ORDER PROBABILITY EVENT...BUT
WORTHY OF AT LEAST SOME ATTENTION.

NO FORECAST CHANGES REQUIRED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        72  47  82  50  83 /  50  10   0   0   0
TULIA         72  48  81  51  82 /  60  10   0  10  10
PLAINVIEW     75  48  83  51  84 /  50  10   0  10  10
LEVELLAND     80  50  85  53  87 /  20  10   0  10  10
LUBBOCK       77  50  85  53  86 /  30  10   0  10  10
DENVER CITY   86  51  87  55  89 /  20   0   0  10  10
BROWNFIELD    84  51  87  54  88 /  20   0   0  10  10
CHILDRESS     77  54  85  58  83 /  60  20   0  10  10
SPUR          79  52  86  56  88 /  40  10   0  10  10
ASPERMONT     84  55  86  61  89 /  40  10   0  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, May 7, 11:04 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1104 AM CDT WED MAY 7 2008

TXZ021>044-081615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1104 AM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...
OVER THE CENTRAL AND NORTHERN SOUTH PLAINS...THE EXTREME SOUTHERN
PANHANDLE...AND THE NORTHERN ROLLING PLAINS. AREAS NORTH OF A LINE
FROM MORTON...TO LUBBOCK...TO GUTHRIE WILL HAVE A CHANCE OF
EXPERIENCING SEVERE WEATHER. THE MOST LIKELY SEVERE WEATHER MODE
TO ACCOMPANY STORMS TODAY WILL BE LARGE HAIL UP TO ONE INCH IN
DIAMETER. DAMAGING WINDS MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, May 7, 6:14 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
614 AM CDT WED MAY 7 2008

TXZ022-023-071145-
CASTRO TX-SWISHER TX-
614 AM CDT WED MAY 7 2008

...STRONG THUNDERSTORM ACROSS SWISHER AND CASTRO COUNTIES...

AT 611 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DIMMITT...MOVING NORTHEAST
AT 44 MPH.

SMALL HAIL AND GUSTY WINGDS ARE EXPECTED WITH THIS STORM. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, May 7, 7:57 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
757 AM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 N ENOCHS              33.93N 102.76W
05/06/2008  E0.75 INCH       BAILEY             TX   STORM CHASER

0549 PM     HAIL             1 N WOODROW             33.46N 101.84W
05/06/2008  E1.00 INCH       LUBBOCK            TX   NWS EMPLOYEE

            HAIL ALONG US 87 AND FM 1585

0615 PM     HAIL             BROWNFIELD              33.18N 102.27W
05/06/2008  E0.88 INCH       TERRY              TX   LAW ENFORCEMENT

0620 PM     HAIL             4 S LUBBOCK             33.53N 101.86W
05/06/2008  E2.75 INCH       LUBBOCK            TX   BROADCAST MEDIA

            REPORTED BY LOCAL TELEVISION STATION AT LOOP 289 AND
            INTERSTATE 27

0620 PM     HAIL             4 SSW LUBBOCK           33.53N 101.88W
05/06/2008  M0.88 INCH       LUBBOCK            TX   NWS EMPLOYEE

            OCCURRED AT WFO LUBBOCK AND NUMEROUS REPORTS OF NICKEL
            SIZE HAIL ON THE SOUTH SIDE OF THE CITY OF LUBBOCK

0625 PM     TSTM WND GST     4 N ODONNELL           33.02N 101.83W
05/06/2008  E60 MPH          LYNN               TX   LAW ENFORCEMENT

0625 PM     HAIL             3 W MEADOW              33.34N 102.26W
05/06/2008  E1.25 INCH       TERRY              TX   SKYWARN SPOTTER

0639 PM     HAIL             ROPESVILLE              33.41N 102.15W
05/06/2008  E1.75 INCH       HOCKLEY            TX   PUBLIC

0640 PM     HAIL             6 N FIELDTON            34.13N 102.22W
05/06/2008  E1.75 INCH       LAMB               TX   PUBLIC

0652 PM     HAIL             REESE CENTER            33.59N 102.03W
05/06/2008  M1.00 INCH       LUBBOCK            TX   TRAINED SPOTTER

            WEST TEXAS MESONET EMPLOYEE

0702 PM     HAIL             SHALLOWATER             33.69N 101.99W
05/06/2008  M1.00 INCH       LUBBOCK            TX   METEOROLOGIST

            RETIRED NWS EMPLOYEE

0705 PM     HAIL             OLTON                   34.18N 102.14W
05/06/2008  E1.00 INCH       LAMB               TX   FIRE DEPT/RESCUE

            REPORT FROM THE FIRE CHIEF IN OLTON

0707 PM     HAIL             4 SW OLTON              34.14N 102.19W
05/06/2008  E1.00 INCH       LAMB               TX   BROADCAST MEDIA

0709 PM     HAIL             5 WSW OLTON             34.15N 102.22W
05/06/2008  E0.88 INCH       LAMB               TX   SKYWARN SPOTTER

            3S OF CIRCLE ON FM 1072

0715 PM     HAIL             5 WSW ABERNATHY         33.80N 101.93W
05/06/2008  E1.50 INCH       LUBBOCK            TX   PUBLIC

0719 PM     HAIL             LEVELLAND               33.58N 102.36W
05/06/2008  E0.75 INCH       HOCKLEY            TX   PUBLIC

0737 PM     HAIL             HALFWAY                 34.19N 101.95W
05/06/2008  E1.00 INCH       HALE               TX   LAW ENFORCEMENT

0747 PM     HAIL             KALGARY                 33.41N 101.15W
05/06/2008  E1.00 INCH       CROSBY             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL OCCURRED BETWEEN 747 AND 753 PM

0750 PM     TSTM WND GST     2 NNE FLOYDADA          34.01N 101.32W
05/06/2008  M74 MPH          FLOYD              TX   MESONET

            TEXAS TECH MESONET

0802 PM     HAIL             1 S OLTON               34.17N 102.14W
05/06/2008  E4.50 INCH       LAMB               TX   LAW ENFORCEMENT

            REPORT BY OLTON PD RELAYED BY LAMB COUNTY SO

0811 PM     HAIL             SPUR                    33.48N 100.86W
05/06/2008  E1.75 INCH       DICKENS            TX   FIRE DEPT/RESCUE

            SPUR FD FIREFIGHTER

0811 PM     HAIL             SPUR                    33.48N 100.86W
05/06/2008  E1.75 INCH       DICKENS            TX   FIRE DEPT/RESCUE

0908 PM     HAIL             GUTHRIE                 33.63N 100.32W
05/06/2008  E1.00 INCH       KING               TX   PUBLIC

0924 PM     NON-TSTM WND GST 2 NW CHILDRESS          34.44N 100.27W
05/06/2008  M62 MPH          CHILDRESS          TX   ASOS

0948 PM     HAIL             MEMPHIS                 34.73N 100.54W
05/06/2008  E0.75 INCH       HALL               TX   FIRE DEPT/RESCUE

0142 AM     HAIL             4 ESE SPUR              33.46N 100.79W
05/07/2008  E1.75 INCH       DICKENS            TX   SKYWARN SPOTTER

            HAIL HAD ALSO KNOCKED OUT SOME WINDOWS AT A RESIDENCE

0324 AM     HAIL             6 SE IDALOU             33.60N 101.61W
05/07/2008  E1.75 INCH       LUBBOCK            TX   BROADCAST MEDIA

            OBSERVED AT THE ACUFF GIN

&&

EVENT NUMBER 00005 00007 00009 00010 00011 00012 00013 00014 00028
00004 00006 00015 00016 00008 00017 00024 00018 00020 00019 00021
00022 00023 00025 00027 00026 00029 00030

FB
Local storm report, May 7, 9:05 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT WED MAY 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLASH FLOOD      SPUR                    33.48N 100.86W
05/06/2008                   DICKENS            TX   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED 14 TO 16 INCHES OF RUNNING WATER IN
            THE CITY STREETS OF SPUR

&&

EVENT NUMBER 00031

JDV
Special weather statement, May 7, 11:43 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CDT WED MAY 7 2008

TXZ034-035-040-041-071715-
LUBBOCK TX-HOCKLEY TX-LYNN TX-TERRY TX-
1143 AM CDT WED MAY 7 2008

...STRONG THUNDERSTORM ACROSS TERRY...LYNN...HOCKLEY AND LUBBOCK
COUNTIES...

AT 1141 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A PAIR OF INTENSIFYING THUNDERSTORMS. ONE STORM LOCATED
8 MILES WEST OF SLIDE...OR ABOUT 19 MILES NORTHEAST OF BROWNFIELD...
WAS MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG STORMS WAS DEVELOPING
6 MILES SOUTH OF ANTON.

THESE STORMS ARE INCREASING IN INTENSITY...AND SEVERE WEATHER MAY
DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSevere Thunderstorm WarningLUBHockley, Terry43 min
May 6, 7:09 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale51 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock31 min
May 6, 7:16 PM CDTSevere Thunderstorm WarningLUBHockley29 min
May 6, 7:24 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock21 min
May 6, 7:31 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens26 min
May 6, 7:33 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley117 min
May 6, 7:37 PM CDTSevere Thunderstorm WarningLUBHale, Swisher53 min
May 6, 7:46 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent59 min
May 6, 7:50 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb10 min
May 6, 7:55 PM CDTAreal Flood AdvisoryLUBHale, Swisher65 min
May 6, 8:01 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher29 min
May 6, 8:12 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Motley, Swisher18 min
May 6, 8:17 PM CDTFlash Flood WarningLUBDickens58 min
May 6, 8:19 PM CDTSevere Thunderstorm WarningLUBYoakum56 min
May 6, 8:22 PM CDTSevere Thunderstorm WarningLUBDickens, King53 min
May 6, 8:31 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Swisher59 min
May 6, 8:36 PM CDTAreal Flood AdvisoryLUBBriscoe54 min
May 6, 8:51 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum25 min
May 6, 8:59 PM CDTAreal Flood AdvisoryLUBKing61 min
May 6, 9:15 PM CDTSevere Thunderstorm WarningLUBKing45 min
May 6, 9:16 PM CDTSevere Thunderstorm WarningLUBHall33 min
May 6, 9:18 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall42 min
May 6, 9:41 PM CDTAreal Flood AdvisoryLUBCochran, Hockley2 hr
May 6, 9:59 PM CDTSevere Thunderstorm WarningLUBKing43 min
May 6, 10:05 PM CDTSevere Thunderstorm WarningLUBBailey25 min
May 6, 10:14 PM CDTAreal Flood AdvisoryLUBYoakum2 hr
May 6, 10:24 PM CDTSevere Thunderstorm WarningLUBHale36 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningLUBHale, Lamb45 min
May 6, 10:36 PM CDTAreal Flood AdvisoryLUBHale, Lamb114 min
May 6, 10:37 PM CDTSevere Thunderstorm WarningLUBHockley, Terry, Yoakum38 min
May 6, 11:14 PM CDTAreal Flood AdvisoryLUBLubbock, Lynn, Terry2 hr
May 7, 12:31 AM CDTAreal Flood AdvisoryLUBCrosby, Floyd, Garza119 min
May 7, 1:29 AM CDTAreal Flood AdvisoryLUBDickens, Motley2 hr
May 7, 1:35 AM CDTSevere Thunderstorm WarningLUBDickens40 min
May 7, 1:59 AM CDTSevere Thunderstorm WarningLUBLynn, Terry30 min
May 7, 2:02 AM CDTAreal Flood AdvisoryLUBLynn, Terry118 min
May 7, 2:08 AM CDTSevere Thunderstorm WarningLUBCottle, King52 min
May 7, 3:19 AM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock26 min
May 7, 3:32 AM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Lamb26 min
May 7, 3:39 AM CDTSevere Thunderstorm WarningLUBFloyd24 min
May 7, 4:02 AM CDTSevere Thunderstorm WarningLUBLamb43 min
May 7, 4:39 AM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher44 min
May 7, 5:30 AM CDTSevere Thunderstorm WarningLUBHockley, Lamb45 min
May 7, 12:13 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock62 min
May 7, 12:39 PM CDTAreal Flood AdvisoryLUBLubbock2 hr
May 7, 1:16 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn10 min
May 7, 1:18 PM CDTAreal Flood AdvisoryLUBCrosby117 min
May 7, 2:25 PM CDTSevere Thunderstorm WarningLUBKing35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.